Alert archive / New Jersey / Special Weather Statements in 2022

Special Weather Statement, NWS Philadelphia/Mount Holly

October 13, 2022Mercer County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 13, 2022, 8:34 PM EDT for Mercer County, New Jersey. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2022, 8:34 PM EDT (00:34 UTC)
Expired
Oct 13, 2022, 9:00 PM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly
Hail
0.00 in
Wind
50

County Mercer County, NJ

The radar

The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2022-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2022-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS81 KPHI 140034
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
834 PM EDT Thu Oct 13 2022
 
NJZ009-010-015-PAZ106-140100-
Hunterdon NJ-Somerset NJ-Mercer NJ-Lower Bucks PA-
834 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of southeastern
Hunterdon, northwestern Mercer, southwestern Somerset and east
central Bucks Counties through 900 PM EDT...

At 834 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Hope, or 12 miles northwest of Trenton, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Ewing, Princeton, Flemington, Pennington, New Hope, Hopewell,
Stockton, Washington Crossing, Skillman, Sergeantsville, Cloverhill,
Lawrenceville, Sand Brook, Lambertville, Princeton North and
Princeton Junction.

This includes Interstate 295 in New Jersey between mile markers 72
and 75.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4035 7463 4033 7463 4025 7491 4040 7503
      4057 7479 4036 7462
TIME...MOT...LOC 0034Z 238DEG 8KT 4037 7489 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

MPS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:54 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 13, 6:54 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
654 PM EDT Thu Oct 13 2022

.SYNOPSIS...
A cold front will cross the area tonight. High pressure then builds
over the Southeast states on Friday before lifting along the coast
Saturday and drifting out to sea on Sunday. A cold front then passes
through Sunday night, and then several disturbances pass through the
region early in the new week. Canadian high pressure builds south
towards the middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
650 PM...As of early this evening, a large, expansive area of
low pressure was centered over NW Ontario with a cold front
extending well S/E of this feature into western QB and then
southward across upstate NY into eastern PA. An associated large
upper level low/trough was centered over the western Great
Lakes. There was also a second, weaker area of low pressure
located near North Carolina.

As we go through this evening the cold front will move across
the area from west to east with a line of heavier showers likely
continuing right along and just ahead of this feature. Both low
level and deep layer shear is strong but the instability is
pretty meager. Still, given the strong winds just off the deck,
a few storms could still be severe with the Storm Prediction
Center maintaining a MARGINAL risk for severe weather for most
of the area (except right near the NJ shore). Heavy rain will
also continue to be a threat with rates of 1-2+ inches per hour
possible at times. This could result in urban, poor drainage,
and small stream flooding with even the risk of isolated flash
flooding. Best chances for any flooding issues appears to be
N/W of the urban corridor where the heaviest rain has already
fallen today. The front will finally clear the area overnight as
it moves off the coast. This will bring clearing skies with
cooler, drier air as the winds shift to NW. Overnight lows drop
back to the 40s to low 50s...coolest over eastern PA and NW NJ
and warmest near and S/E of the urban corridor.

For Friday, high pressure gradually builds back in bringing sunshine
and seasonable temperatures.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Fair weather is expected for much of the short term as high pressure
builds across the area. We expect dry conditions Fri night through
Sunday morning, then some widely scattered showers for Sun
afternoon. These showers will mostly be across the Delmarva areas
though, so overall, a good weekend is expected for the region.
Temperatures for Sat/Sun will be a few degrees above normal. Highs
will range from the mid/upper 60s N/W to the low 70s for the
Delmarva and metro Philly areas.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
After the nice weekend, clouds will increase over the area Sun evening
and a period of unsettled conditions will stretch into Monday. We
will be in a region of warm air advection behind the departing high
and a short wave will travel from the Ohio/Tenn. Valley areas into
the Middle Atlantic. Low pressure will form in association with this
short wave Monday. These features will point to us keeping mostly
chance pops for showers in the fcst for Sun night attm. Monday,
highs chc pops will be found across the SE areas while some low
likely pops will be for the southern Poconos, Lehigh Valley and
north NJ. Highs Monday will be cool under the clouds with 50s
N/W and low 60s elsewhere. Cooler air will filter in Mon night
across the NW areas, so as the precip is ending, a mix with some
snow showers is possible. Lows Mon night will range from the
low 40s S/E to the low 30s N/W.

Following the cold front, later Tue and into the middle parts of
next week, a cooler and drier air mass will reside across the Middle
Atlantic region. A few scattered showers will be possible for
the southern Poconos and north NJ as the upper/sfc low
circulates closer to those areas. Temperatures will decisively
drop below normal with highs in the 50s for the metro
Philly/Delmarva areas and 40s for N/W counties. Lows for Wed/Thu
mornings will be in 30s with some upper 20s NW. Likely looking
at frost for many areas.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Showers continue with MVFR/IFR restrictions as a cold
front moves across the area west to east through the evening
hours. The heaviest showers with the best chance for both IFR
cigs and visbys should be right along and just ahead of the
front and still can't rule out some lightning, though it should
be isolated if it occurs. Front should move through RDG and ABE
by the 0z time frame and towards the mid evening around the
urban corridor TAF sites. The front should finally move through
MIV and ACY around the late evening to early overnight time
frame. Overnight, conditions improve with VFR expected at all
sites by dawn. Southerly winds around 10 gusting 15 to 20 knots
at times through early this evening shifting to NW around 5 to
10 knots behind the front. A few gusts of 15 to 20 knots but
from the NW in the immediate wake of the front may occur. High
confidence regarding the overall trend including the frontal
passage timing, moderate confidence on Cigs/Visbys, low
confidence regarding whether there will be lightning.

Friday...VFR with NW winds around 5 knots backing to W/SW by late
day. High confidence.

Outlook...

Friday night thru Sunday...VFR expected. Increasing clouds Sun
afternoon.

Sunday night thru Mon night...Occasional sub-VFR conditions at
times with scattered showers and lower CIGS expected.

Tuesday...VFR expected attm.

&&

.MARINE...
For the ocean zones, Small Craft Advisory conditions continue
through Friday with S/SE winds gusting up to 25 knots continuing
through this evening with winds shifting to NW overnight behind a
cold frontal passage. For the Delaware Bay, the period of Small
Craft Advisory conditions should be limited to right around and just
after the front passage this evening into the overnight when NW
winds funneling down the Bay will likely gust up to 25 knots. Seas
ramp up to 4-6 feet through tonight and then slowly start to come
down through Friday but should be near or at 5 feet through the day.

Outlook...

Friday night through Sunday...Sub-SCA conditions expected. A few
near SCA gusts Sat. Fair weather.

Sun night thru Mon night...Sub-SCA conditions. Occasional showers

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ430-431.
     Small Craft Advisory until 6 PM EDT Friday for ANZ450>455.

&&

SYNOPSIS...OHara
NEAR TERM...Fitzsimmons
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...Fitzsimmons/OHara
MARINE...Fitzsimmons/OHara
Hazardous weather outlook, Oct 13, 4:11 PM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
411 PM EDT Thu Oct 13 2022

DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-142015-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
411 PM EDT Thu Oct 13 2022

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

A cold front will pass through late this afternoon and this evening
with the potential for a few thunderstorms with heavy downpours and
gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-142015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
411 PM EDT Thu Oct 13 2022

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Small Craft Advisory is in effect through Friday for the ocean
waters adjacent to New Jersey and Delaware.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 13, 5:03 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
503 PM EDT Thu Oct 13 2022

NJZ013-014-020-026-132130-
Eastern Monmouth NJ-Coastal Ocean NJ-Ocean NJ-Western Monmouth NJ-
503 PM EDT Thu Oct 13 2022

...Strong thunderstorms will impact portions of eastern Ocean and
eastern Monmouth Counties through 530 PM EDT...

At 502 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Howell to near Toms River to Surf City.
Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toms River, Long Branch, Asbury Park, Lakewood, Middletown, Howell,
Tinton Falls, Red Bank, Manasquan, Point Pleasant Beach, Seaside
Heights, Farmingdale, Surf City, Mantoloking, Allenwood, Brick
Township, Collingwood Park, Leisure Village, Dover Beaches North and
Leisure Village East.

This includes the following highways...
 Interstate 195 in New Jersey between mile markers 27 and 34.
 Garden State Parkway between mile markers 86 and 114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3979 7404 3953 7423 3991 7416 4020 7426
      4045 7411 4043 7407 4024 7398
TIME...MOT...LOC 2102Z 201DEG 32KT 4020 7421 3998 7414 3967 7419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPS
Special weather statement, Oct 13, 5:33 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Mount Holly NJ
533 PM EDT Thu Oct 13 2022

NJZ013-014-132200-
Eastern Monmouth NJ-Western Monmouth NJ-
533 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of northeastern
Monmouth County through 600 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Long Branch, moving north at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Long Branch, Sandy Hook, Middletown, Tinton Falls, Red Bank,
Keansburg, Highlands, Elberon, Navesink, Lincroft, Eatontown, West
Long Branch, Rumson, Little Silver, Oceanport, Shrewsbury, Deal,
Oakhurst and North Middletown.

This includes Garden State Parkway between mile markers 105 and 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4024 7397 4027 7413 4045 7415 4045 7413
      4041 7399 4041 7398 4043 7399 4044 7399
      4048 7402 4047 7399 4043 7397
TIME...MOT...LOC 2133Z 194DEG 39KT 4033 7400

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Oct 13, 5:55 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
555 PM EDT Thu Oct 13 2022

PAZ061-062-105-132230-
Upper Bucks PA-Lehigh PA-Northampton PA-
555 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of southeastern Lehigh,
northwestern Bucks and south central Northampton Counties through 630
PM EDT...

At 554 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geryville, or 11 miles south of Allentown, moving northeast at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Allentown, Bethlehem, Quakertown, Hellertown, Ferndale, Pleasant
Valley, Geryville, Springtown, Lehigh University, Fountain Hill,
Freemansburg, Coopersburg, Richlandtown and Trumbauersville.

This includes the following highways...
 Northeast Extension between mile markers 40 and 49.
 Interstate 78 in Pennsylvania between mile markers 60 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4066 7542 4055 7514 4037 7540 4044 7552
TIME...MOT...LOC 2154Z 211DEG 26KT 4043 7544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Oct 13, 6:25 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
625 PM EDT Thu Oct 13 2022

NJZ007-PAZ055-062-132300-
Warren NJ-Monroe PA-Northampton PA-
625 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of southwestern Warren,
southeastern Monroe and Northampton Counties through 700 PM EDT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Old Orchard, or over Easton, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Easton, Bethlehem, Forks, Wilson, Nazareth, Bangor, Pen Argyl, Wind
Gap, Belvidere, Harmony, Oxford, Alpha, Belfast, West Easton, Tatamy,
East Bangor, Riegelsville, Steuben, Glendon and Stormville.

This includes the following highways...
 Interstate 78 in Pennsylvania between mile markers 70 and 76.
 Interstate 78 in New Jersey between mile markers 0 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4087 7492 4063 7514 4059 7518 4061 7520
      4059 7525 4064 7541 4065 7542 4096 7526
TIME...MOT...LOC 2224Z 207DEG 32KT 4068 7527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Oct 13, 7:00 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
700 PM EDT Thu Oct 13 2022

NJZ007-PAZ055-062-132330-
Warren NJ-Monroe PA-Northampton PA-
700 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of central Warren, east
central Monroe and northeastern Northampton Counties through 730 PM
EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belvidere, or 14 miles northeast of Easton, moving northeast at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Washington, Blairstown, Belvidere, Oxford, Hope, East Bangor, Great
Meadows-Vienna, Brass Castle, Allamuchy-Panther Valley, Pleasant
Valley, Delaware Water Gap, Columbia, Portland and Shawnee.

This includes Interstate 80 in New Jersey between mile markers 0 and
20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4100 7486 4094 7479 4093 7479 4074 7500
      4083 7521 4106 7511
TIME...MOT...LOC 2300Z 208DEG 23KT 4086 7506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MPS
Special weather statement, Oct 13, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
834 PM EDT Thu Oct 13 2022

NJZ009-010-015-PAZ106-140100-
Hunterdon NJ-Somerset NJ-Mercer NJ-Lower Bucks PA-
834 PM EDT Thu Oct 13 2022

...A strong thunderstorm will impact portions of southeastern
Hunterdon, northwestern Mercer, southwestern Somerset and east
central Bucks Counties through 900 PM EDT...

At 834 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Hope, or 12 miles northwest of Trenton, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ewing, Princeton, Flemington, Pennington, New Hope, Hopewell,
Stockton, Washington Crossing, Skillman, Sergeantsville, Cloverhill,
Lawrenceville, Sand Brook, Lambertville, Princeton North and
Princeton Junction.

This includes Interstate 295 in New Jersey between mile markers 72
and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4035 7463 4033 7463 4025 7491 4040 7503
      4057 7479 4036 7462
TIME...MOT...LOC 0034Z 238DEG 8KT 4037 7489

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:35 PM EDTAreal Flood AdvisoryPHILehigh, Montgomery58 min

Nearby

Special Weather Statements in New Jersey, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.